MAUDE Adverse Event Report: MICROVENTION, INC. COSMOS 18 ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. COSMOS 18 ADVANCED; EMBOLIZATION COIL
Model Number 8218-1347
Medical Device Problem Codes Detachment Of Device Component (1104); Device Issue (2379)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 07/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided.The root cause of this complaint cannot be determined.The implant remains within the patient in the intended location.No portion of the device was returned for evaluation, it was reported discarded.(b)(4).
 
Event or Problem Description
It was reported that during the embolization treatment of an avm off a vertebral feeder artery, the embolization coil was positioned in the feeder artery.After 50% of the coil was positioned, the coil prematurely detached within the artery.The remaining coil (outside of the intended location) was tacked in place using 2 wingspan stents to keep the coil intact against the vessel wall successfully.The patient was reported to be okay.

Brand Name
COSMOS 18 ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key5907017
Report Number2032493-2016-00197
Device Sequence Number634105
Product Code HCG
UDI-Device Identifier00811425028797
UDI-Public(01)00811425028797(11)150910(17)200910(10)150910V7
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K093358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/10/2020
Device Model Number8218-1347
Device Lot Number150910V7
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2016
Initial Report FDA Received Date08/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR